Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 19, NWS Lubbock, TX

May 24, 201124 counties in Texas

NWS Lubbock, TX issued this wind advisory at May 24, 2011, 4:46 AM CDT for 24 counties in Texas. It took effect at May 24, 2011, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 24, 2011, 4:46 AM CDT (09:46 UTC)
In effect from
May 24, 2011, 12:00 PM CDT
Expired
May 24, 2011, 8:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6091 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS74 KLUB 240946
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
446 AM CDT TUE MAY 24 2011

TXZ021>024-027>030-033>036-039>042-242115-
/O.NEW.KLUB.DU.Y.0005.110524T1700Z-110525T0000Z/
/O.NEW.KLUB.WI.Y.0019.110524T1700Z-110525T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
446 AM CDT TUE MAY 24 2011

...WIND AND BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 7
PM CDT THIS EVENING FOR THE TEXAS SOUTH PLAINS AND EXTREME SOUTHERN
TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED WIND AND BLOWING
DUST ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING.


* TIMING: NOON TODAY TO 7 PM CDT THIS EVENING.

* WINDS: WEST WINDS INCREASING TO 30 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS...AND
  AREAS OF REDUCED VISIBILITIES NEAR OR BELOW A MILE IN MANY
  PLACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-037-038-043-044-242115-
/O.NEW.KLUB.WI.Y.0019.110524T1700Z-110525T0000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
446 AM CDT TUE MAY 24 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING OVER THE ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING: NOON TO 7 PM CDT THIS EVENING.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH.

* IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
297 
WWUS74 KLUB 242052
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
352 PM CDT TUE MAY 24 2011

TXZ021>024-027>030-033>036-039>042-250000-
/O.CON.KLUB.DU.Y.0005.000000T0000Z-110525T0000Z/
/O.CON.KLUB.WI.Y.0019.000000T0000Z-110525T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
352 PM CDT TUE MAY 24 2011

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* TIMING: UNTIL 7 PM CDT THIS EVENING.

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS...AND 
  AREAS OF REDUCED VISIBILITIES NEAR OR BELOW A MILE IN MANY 
  PLACES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-037-038-043-044-250000-
/O.CON.KLUB.WI.Y.0019.000000T0000Z-110525T0000Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
352 PM CDT TUE MAY 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: THROUGH 7 PM CDT THIS EVENING.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH.

* IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
671 
WWUS74 KLUB 242338
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT TUE MAY 24 2011

TXZ021>024-027>030-033>036-039>042-250100-
/O.EXT.KLUB.DU.Y.0005.000000T0000Z-110525T0100Z/
/O.EXT.KLUB.WI.Y.0019.000000T0000Z-110525T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
638 PM CDT TUE MAY 24 2011

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE BLOWING DUST ADVISORY AND WIND ADVISORY IS NOW IN EFFECT
UNTIL 8 PM CDT THIS EVENING. 

* TIMING: UNTIL 8 PM CDT THIS EVENING.

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL
  CONTINUE THROUGH MID-EVENING BEFORE WINDS GRADUALLY DECREASE.

* IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS...AND
  AREAS OF REDUCED VISIBILITIES NEAR OR BELOW A MILE IN BLOWING
  DUST IN PLACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ025-026-031-032-037-038-043-044-250100-
/O.EXT.KLUB.WI.Y.0019.000000T0000Z-110525T0100Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
638 PM CDT TUE MAY 24 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: THROUGH 8 PM CDT THIS EVENING.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: STRONG CROSS WINDS ALONG NORTH-SOUTH HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 24, 4:42 AM CDT, 4 minutes earlier.

Area forecast discussion, May 24, 4:42 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
442 AM CDT TUE MAY 24 2011

.SHORT TERM...
SHALLOW DRY-LINE PUSHING INTO SOUTHEAST ZONES EARLY THIS MORNING
WILL NOT BE ABLE TO BUCK THE INCREASING WEST-SOUTHWEST FLOW ALOFT...
SO WILL GET SHOVED TO THE EAST BY MID TO LATE MORNING. BROAD SURFACE
LOW PRESSURE TROUGH ACROSS THE AREA BEFORE DAYBREAK WILL DEEPEN FROM
THE EASTERN PANHANDLE OF TEXAS INTO WESTERN OKLAHOMA LATER TODAY AS
SHARP PACIFIC UPPER TROUGH EMERGES FROM THE ROCKIES ON THE LEADING
EDGE OF A 500 MB 90 KNOT SPEED MAX MOVING INTO THE SOUTHERN SOUTH
PLAINS FROM EASTERN NEW MEXICO.

MIXING WILL DEEPEN ABOVE 600 MB TODAY WITH STEEP LAPSE RATES WHILE
INCREASING DOWNWARD FORCING WILL SHAPE UP NORTH OF THE MID LEVEL
WIND CORE. ANYWAY...UNSEASONAL STRONG WEST-SOUTHWEST WINDS WILL
DEVELOP TODAY WITH MOST AREAS EXPECTED TO BE WITHIN WIND ADVISORY
LEVELS DURING THE AFTERNOON. THE DEEP MIXING AND DOWNWARD MOMENTUM
TRANSFER COULD CONTRIBUTE TO A FEW GUSTS NEAR HIGH WIND WARNING
LEVELS MAINLY OVER NORTHERN ZONES BUT DIFFICULT TO NARROW RISK AREA
MUCH AT THIS TIME. STRONG WINDS ALSO SHOULD LEAD TO WIDESPREAD
BLOWING DUST...THOUGH AMOUNT OF VISIBILITY RESTRICTION IS UNCLEAR.
MOST FIELDS LIKELY ARE STILL OPEN...HOWEVER...AS THEY WOULD BE EARLY
IN THE SPRING WHEN SIMILAR CYCLONIC WIND STORMS ARE MORE COMMON. AND
THE SUPER-ADIABATIC LAPSE RATES NEAR THE SURFACE MAY ALSO LEAD TO
ENHANCED NEAR-SURFACE INSTABILITY AND BLOWING DUST TODAY. SO WE ARE
ALSO ADDING A BLOWING DUST ADVISORY FOR AREAS ON THE CAPROCK.
TEMPERATURES TODAY SHOULD REMAIN QUITE WARM...ALTHOUGH COOLING ALOFT
WILL CONTRIBUTE MINOR SURFACE COOLING...A FEW DEGREES PERHAPS.

STRONG WEST TO EAST SURFACE PRESSURE GRADIENT WILL BE IN PLACE THIS
EVENING SO WINDS WILL DECLINE GRADUALLY. WIND ADVISORY MAY NEED
FURTHER EXTENSION INTO THE EVENING. A SURFACE COLD FRONT SWINGING
SOUTHWARD FROM THE PANHANDLE APPEARS WILL STRUGGLE TO OVERCOME THE
STRONG DOWNSLOPE WESTERLY COMPONENT...THOUGH COULD SLIDE INTO
NORTHERN ZONES BY OR SHORTLY AFTER MIDNIGHT. COOLING OVERNIGHT
LIMITED BY ON-GOING LOW LEVEL MIXING. RMCQUEEN

&&

.LONG TERM...
DRY WEATHER WILL CONTINUE THROUGH MOST OF THE LONG TERM FORECAST
HOWEVER...PRECIPITATION COULD MAKE A RETURN BY EARLY NEXT WEEK. IN
THE MEANTIME...THE UPPER LOW TO IMPACT THE AREA TODAY WILL BE SLOW
TO MOVE AWAY FROM THE AREA. THE HEIGHT GRADIENT WILL STILL BE TIGHT
ON WEDNESDAY INDICTING A POTENTIAL FOR STRONG WINDS. WARM
TEMPERATURES WILL PROMOTE DEEP MIXING. A SPEED MAX OF 40KT AT
700MB WILL ROUND THE WEST SIDE OF THE TROUGH COUPLED WITH A 60 TO
70KT MAX AT 500MB MOVING OFF DURING THE DAY. STRONGEST WINDS MAY
BE IN THE MORNING AND THEN TAPERING OFF BY THE AFTERNOON AS THESE
SPEED MAXES DEPART. THE COLD FRONTAL PASSAGE CONTINUES TO BE
DELAYED UNTIL EARLY WEDNESDAY EVENING. BECAUSE OF THIS...WEDNESDAY
MAY BE A BIT WARMER THAN EXPECTED. ALSO...SOUTHERN AREAS MAY SEE
ADDITIONAL FIRE WEATHER CONDITIONS. THE POWERFUL UPPER LEVEL
SYSTEM WILL FINALLY LOSE ITS INFLUENCE OVER THE AREA AS A
SHORTWAVE RIDGE BUILDS FOR THURSDAY. THE FRONTAL PASSAGE WILL ALSO
KEEP TEMPERATURES AROUND AVERAGE FOR THURSDAY BUT THIS SURFACE
RIDGE WILL QUICKLY MOVE EAST FOR THE WEEKEND.

GENERALLY ZONAL FLOW WILL DOMINATE FOR FRIDAY AND SATURDAY WITH
ANOTHER POSSIBLE FRONT STALLING OUT ON FRIDAY NIGHT OR SATURDAY
MORNING. TEMPERATURES AT 850MB WILL SURGE TO 30-31C BUMPING UP
TEMPERATURES INTO THE UPPER 90S WITH NEAR 100 DEGREES OFF THE
CAPROCK. SOUTHWEST FLOW WILL INCREASE LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. THIS WILL PROMOTE DRYLINE ACTIVITY WITH MOISTURE
RETURN INTO MUCH OF THE AREA. MODELS DO DIFFER ON THE TRACK AND
STRENGTH OF A WESTERN US TROUGH BUT GENERALLY HAVE SOUTHWEST FLOW
OVER THE REGION. WITH THE DRYLINE...THIS MAY PROMOTE SEVERAL DAYS
OF CONVECTIVE ACTIVITY NEXT WEEK. JDV

&&

.FIRE WEATHER...
AN UNUSUAL EXTREME FIRE WEATHER SITUATION FOR SO LATE IN THE SPRING
IS EXPECTED TODAY AS A DEEP CYCLONIC WIND STORM DEVELOPS IN A
THREATENING LOCATION FOR STRONG WIND POTENTIAL OVER THE SOUTHERN
HIGH PLAINS. AS THIS STORM IS OUT OF SEASON...CONFIDENCE IN SPECIFIC
WIND SPEEDS IS SOMEWHAT LIMITED. ALL GUIDANCE POINTS TO A VERY WINDY
DAY AT A MINIMUM...AND SOME SOLUTIONS INDICATE HIGH WIND GUSTS NEAR
60-65 MPH. PATTERN IS EVOLVING WITHIN A VERY WARM TEMPERATURE REGIME
WITH HOTTEST LOW LEVEL TEMPERATURES SHIFTING A BIT EAST OVER ROLLING
PLAINS AND WESTERN OKLAHOMA TODAY...AND ALSO AN EXPANSIVE REGION
WITH EXTREME TO EXCEPTIONAL DROUGHT. CAUTION MUST BE TAKEN TODAY
GIVEN THE LARGE DEPARTURE FROM NORMAL FOR A SITUATION LIKE THIS.
MINOR ADJUSTMENT TO HASTEN THE START TIME OF THE RED FLAG WARNING
TODAY INTO THE LATE MORNING. RMCQUEEN

FIRE WEATHER CONDITIONS MAY REDEVELOP ON WEDNESDAY AFTERNOON
PARTICULARLY ACROSS THE SOUTHERN SOUTH PLAINS. ABOVE AVERAGE
TEMPERATURES WILL CAUSE RELATIVE HUMIDITIES TO DROP INTO THE SINGLE
DIGITS AGAIN FOR MOST AREAS EXCEPT THE PANHANDLE. WINDS WILL
INCREASE EARLY IN THE DAY ACROSS THE SOUTHERN SOUTH PLAINS AND TAPER
OFF DURING THE AFTERNOON WHICH MAY NOT BE COMPLETELY IN PHASE
WITH THE LOW RELATIVE HUMIDITIES EXPECTED DURING THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        87  50  80  46  84 /   0   0   0   0   0
TULIA         92  53  82  49  84 /   0   0   0   0   0
PLAINVIEW     92  53  84  49  85 /   0   0   0   0   0
LEVELLAND     94  53  86  49  87 /   0   0   0   0   0
LUBBOCK       95  55  86  51  86 /   0   0   0   0   0
DENVER CITY   93  54  90  49  88 /   0   0   0   0   0
BROWNFIELD    93  54  88  50  87 /   0   0   0   0   0
CHILDRESS     99  59  87  52  84 /   0   0   0   0   0
SPUR          98  58  89  53  87 /   0   0   0   0   0
ASPERMONT    101  62  91  55  86 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ033>035-039>044.

WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>044.

BLOWING DUST ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042.

&&

05/01
Hazardous weather outlook, May 23, 11:01 AM CDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1101 AM CDT MON MAY 23 2011

TXZ021>044-241615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1101 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO
ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF
THE AREA THIS AFTERNOON INTO THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY
AS AN INTENSE STORM DEVELOPS JUST NORTH OF THE AREA. SUSTAINED
WIND SPEEDS NEAR 30 MPH ARE EXPECTED TUESDAY AFTERNOON WITH GUSTS
NEAR 50 MPH. THIS WILL CAUSE AREAS OF LOW VISIBILITY FROM BLOWING
DUST. A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON INTO
TUESDAY EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON
WEDNESDAY...ESPECIALLY OVER THE SOUTHWESTERN SOUTH PLAINS WHERE
BRIEFLY CRITICAL CONDITIONS ALSO ARE POSSIBLE.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:46 AM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more15 hr
May 24, 5:10 AM CDTFire Weather WatchLUBCochran, Garza, Hockley, Kent, Lubbock, Lynn and 3 more24 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.